Alert archive / Washington / Flash Flood Warnings in 2015
Flash Flood Warning 16, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jun 29, 2015, 3:53 PM PDT for Okanogan County, Washington. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2015, 3:53 PM PDT (22:53 UTC)
- Expired
- Jun 29, 2015, 5:45 PM PDT
- In force
- 112 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Okanogan County, WA
The radar
The Spokane radar (KOTX), 180 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 3189 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
419
WGUS56 KOTX 292253
FFWOTX
WAC047-300045-
/O.NEW.KOTX.FF.W.0016.150629T2253Z-150630T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
353 PM PDT MON JUN 29 2015
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL OKANOGAN COUNTY IN NORTHEASTERN WASHINGTON...
* UNTIL 545 PM PDT
* AT 352 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT
IN DEBRIS FLOW MOVING THROUGH THE CHILIWIST CREEK DRAINAGE. THE
DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE
MATERIALS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MALOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
THE AFFECTED AREAS ARE THE CARLTON COMPLEX FIRE BURN SCARS ABOVE THE
METHOW RIVER VALLEY. HIGH INTENSITY RAINFALL ON THE BURNED AREAS MAY
CAUSE DANGEROUS FLASH FLOODING AND DEBRIS FLOWS. RESIDENTS AND
MOTORISTS IN AND BELOW THE CARLTON COMPLEX FIRE BURN SCAR IN THE
METHOW VALLEY...INCLUDING MOTORISTS ON HIGHWAY 97A FROM CHELAN TO
BREWSTER...AND STATE HIGHWAY 153 FROM PATEROS TO TWISP...SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4838 11990 4836 11971 4832 11966 4828 11969
4817 11987 4822 11996 4830 12000 4834 12000
$$
SB1 follow-up statement
510
WGUS76 KOTX 292350
FFSOTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
450 PM PDT MON JUN 29 2015
WAC047-300000-
/O.CAN.KOTX.FF.W.0016.000000T0000Z-150630T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKANOGAN WA-
450 PM PDT MON JUN 29 2015
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL OKANOGAN COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 4838 11990 4836 11971 4832 11966 4828 11969
4817 11987 4822 11996 4830 12000 4834 12000
$$
SBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:12 PM PDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 29, 2:12 PM PDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
212 PM PDT MON JUN 29 2015
.SYNOPSIS...
A weather system will trigger isolated to scattered thunderstorm
activity through early this evening. Tuesday and beyond will be
mainly dry but continued very warm. Friday looks to be the warmest
day this week...with valley highs ranging from 96 to 104.
&&
.DISCUSSION...
Tonight...Models show an upper level disturbance reaching Central
WA late this afternoon...tracking near the Canadian border this
evening and then exiting the region by midnight. As it does so the
two main areas of expected convection are north and south of a dry
slot that tracks into the Columbia Basin. The northern convection
is expected to develop along the East Slopes of the Cascades this
afternoon tracking into the northern mountains during the late
afternoon and early evening hours. The second area is expected to
develop over NE Oregon this afternoon tracking towards the Blue
Mountains, Lewiston area, Camas Prairie, and possibly southern
Shoshone county during the late afternoon and early evening. In
both of these areas there is sufficient CAPE values of 1000-2000
J/KG and shear that a few strong or severe storms can not be ruled
out. Elsewhere thunderstorms are expected to be isolated in
nature. Fire starts remain a concern with the lightning so red
flag warnings remain in place. The storms given the high
precipitable water should be mostly wet. Will have to monitor
these storms as they develop or track over the Cascade burn scars
late this afternoon.
This disturbance will also usher in breezy winds through the
Cascade gaps during the late afternoon and evening hours. Relative
humidity values are marginal for critical values...but with
ongoing fires a red flag warning remains in place for the
Wenatchee area, Kittitas Valley, and Waterville Plateau.
Overnight skies will clear as the disturbance exits. This will
allow for a cooler night compared to the past couple nights.
However the lingering low level moisture will limit radiational
cooling potential...with reading still around 10 degrees to 15
degrees above normal. A few fog patches are possible late tonight
around Priest Lake and Bonners Ferry. JW
Tomorrow through Monday...High pressure over the Western US re-
amplifies in the wake of today's cold front passage. So with the
exception of a minor mention of thunderstorms up near the Canadian
border tomorrow dry and hot conditions will reappear and the hot
temperatures to get hotter...peaking on Thursday or Friday. A very
weak and dry cold front pushes through and flattens the ridge a
bit Friday afternoon which should allow for breezy/gusty southwest
to northwest winds Friday afternoon and night. Saturday through
Monday the flattened ridge remains in place with the jet stream
still remaining to the north in Southern Canada which allows for
the dry forecast to continue with a very slight decrease in
temperatures based on the lower 500mb heights in the flattened
ridge and the potential for extremely minor disturbances to pass
through it and bring some clouds and breezy/gusty wind at times.
All forecast temperatures remain well on the warm side of climo
for this time of year. /Pelatti
&&
.AVIATION...
18Z TAFS: An upper level trough moving through the region today
will continue scattered showers at most TAF sites mainly between
18Z and 01Z with isolated thunderstorms possible. A dry low level
air mass will allow primarily VFR ceilings with these
showers...although thunderstorms may produce brief MVFR ceilings
in their cores after 18Z as the air mass moistens. A wildfire in
the vicinity of KEAT may produce MVFR visibilities in smoke
before west winds increase after 22Z. After 20Z drying and
clearing from west to east will move through the region with
breezy conditions especially between KEAT, KMWH, KPUW and KGEG
sites with possibly patchy blowing dust in the basin. VFR
conditions under mostly clear skies are expected tonight into
Tuesday morning. /TC
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 67 93 65 94 66 97 / 20 0 0 0 0 0
Coeur d'Alene 64 90 61 93 61 96 / 20 0 0 0 0 0
Pullman 59 89 56 91 55 94 / 20 0 0 0 0 0
Lewiston 69 98 65 99 66 102 / 20 0 0 0 0 0
Colville 62 95 60 96 61 99 / 40 10 10 0 0 0
Sandpoint 57 90 54 91 55 94 / 40 10 0 0 0 0
Kellogg 61 89 60 91 57 95 / 40 0 0 0 0 0
Moses Lake 67 98 65 98 68 101 / 0 0 0 0 0 0
Wenatchee 74 98 70 99 72 103 / 10 0 0 0 0 0
Omak 64 97 61 96 62 101 / 20 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 8 PM PDT this evening for East Washington
Central Cascade Valleys (Zone 677)-East Washington North
Cascades (Zone 685)-East Washington Northeast (Zone 686)-
East Washington Northern Columbia Basin (Zone 673)-East
Washington Okanogan Highlands (Zone 687)-East Washington
Okanogan/Methow Valleys (Zone 684)-East Washington South
Central Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Jun 29, 5:30 AM PDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 530 AM PDT MON JUN 29 2015 IDZ001>004-026-027-WAZ031>038-301230- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 530 AM PDT MON JUN 29 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Isolated to scattered thunderstorms will be possible across eastern Washington and northern Idaho through Monday evening. Some thunderstorms could be strong...especially in the afternoon and evening. The highest risk will be along and north of Interstate 90, from the Columbia Basin through northeast Washington, and across the northern Panhandle. Stronger storms may include gusty and locally damaging winds, as well as hail. In addition some thunderstorms may be dry and carry the risk of wildfire ignitions. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY No hazardous weather is expected at this time. WAZ041>044-301230- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 530 AM PDT MON JUN 29 2015 This Hazardous Weather Outlook is for portions of Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT A threat of isolated to scattered thunderstorms continues, with the best threat moving to the north Cascades and Okanogan after the morning. Some thunderstorms may be dry and may carry abundant lightning and the risk of wildfire ignitions. Thunderstorms may also carry gusty winds. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 29, 3:08 PM PDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 308 PM PDT MON JUN 29 2015 WAZ041-044-292300- WENATCHEE AREA WA-WATERVILLE PLATEAU WA- 308 PM PDT MON JUN 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DOUGLAS AND EAST CENTRAL CHELAN COUNTIES UNTIL 400 PM PDT... AT 307 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ORONDO...OR 20 MILES NORTHEAST OF WENATCHEE...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHELAN...WATERVILLE...ENTIAT...STAYMAN...CHELAN FALLS AND AZWELL. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4761 12021 4767 12025 4795 11987 4774 11965 TIME...MOT...LOC 2207Z 240DEG 41KT 4768 12011 SB
Local storm report, Jun 29, 3:23 PM PDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
323 PM PDT MON JUN 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 S ENTIAT 47.65N 120.21W
06/29/2015 E0.88 INCH DOUGLAS WA EMERGENCY MNGR
EMERGENCY MANAGER WENT THROUGH THUNDERSTORM ON HIGHWAY 97
SOUTH OF ENTIAT. THE STORM PRODUCED MODERATE HAIL...HEAVY
RAINFALL...AND STRONG WINDS CAPABLE OF BENDING FRUIT
TREES. LIGHTNING IGNITED TWO NEW FIRES BUT THE RAINFALL
QUICKLY PUT THEM OUT.
&&
SBODNARThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 11:28 PM PDT | Special Weather Statement | OTX | Adams | 47 min |
| Jun 28, 11:52 PM PDT | Special Weather Statement | OTX | Spokane | 53 min |
| Jun 29, 12:42 AM PDT | Special Weather Statement | OTX | Spokane | 63 min |
| Jun 29, 2:58 PM PDT | Areal Flood Advisory | OTX | Chelan | 62 min |
| Jun 29, 3:08 PM PDT | Special Weather Statement | OTX | Douglas | 52 min |
| Jun 29, 4:15 PM PDT | Areal Flood Advisory | OTX | Douglas | 2 hr |
Nearby
Flash Flood Warnings in Washington, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.